advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Fullerton, California, USA:

I have had type 2 for 14 years and my A1c ranges from 5.5% to 5.7%. My fasting sugar runs anywhere from 120 to 160 mg/dl [6.7 to 8.9 mmol/L]. It seems to be higher as I get close to my period. It is okay to let it be in this range as nothing I have done has lowered it? Or, will it lead to complications years from now? My periods have been very irregular. Blood tests do not indicate any hormonal problems. Could diabetes cause the irregularity? Or, could it be the medicines?

Also, my blood sugar continues to rise until I take my morning dose of medicine and eat my breakfast. What could be the reason for this to happen? I take 2.5 mg of Glucotrol and 500 mg of Glucophage, before breakfast and before dinner, the same dosage that I started with when diagnosed.

Also, my vision gets blurry sometimes and it clears up on its own. My doctor says there are no signs of retinopathy or anything else for that matter. Could fluctuations in blood sugar cause the blurriness? My periods have been very irregular. Blood tests do not indicate any hormonal problems. Could diabetes cause the irregularity? Or could it be the medicines?

Answer:

The rise in blood glucose can be from several origins. The medications that you take have a limited duration of action and require that you take them consistently. It may be necessary to adjust the medication. Glucoses from 120 to 160 mg/dl [6.7 to 8.9 mmol/L], while not terrible, could be better.

Your irregular menses could be from the fluctuation in glucoses, could be from other problems such as polycystic ovarian syndrome or could be medications, though this is unlikely. I would consider asking your OB/GYN specialist for additional testing.

The blurring of vision could be the variability in your glucoses. You note fasting glucoses, but do not indicate what your glucose is doing the rest of the day. This is important in glucose control. I would discuss this with your physician.

ABS

DTQ-20040325125530
Original posting 25 Mar 2004
Posted to Type 2 and Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.